Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 15, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Apr 24, 2011, 4:03 AM EDT. It took effect at Apr 24, 2011, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2011, 4:03 AM EDT (08:03 UTC)
- In effect from
- Apr 24, 2011, 8:00 PM EDT
- Expired
- Apr 25, 2011, 3:55 AM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
849 WHUS72 KMLB 240803 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 403 AM EDT SUN APR 24 2011 AMZ570-572-575-242000- /O.NEW.KMLB.SC.Y.0015.110425T0000Z-110426T0800Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 403 AM EDT SUN APR 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY. * WINDS AND SEAS: EAST TO SOUTHEAST WINDS UP TO AROUND 15 KNOTS WILL COMBINE WITH AN EASTERLY SWELL TO GENERATE WAVE HEIGHTS UP 7 FEET OFFSHORE TONIGHT...CONTINUING THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
030 WHUS72 KMLB 241858 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 258 PM EDT SUN APR 24 2011 AMZ570-572-575-252000- /O.CON.KMLB.SC.Y.0015.110425T0000Z-110426T0800Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 258 PM EDT SUN APR 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY. * WINDS AND SEAS: EAST TO SOUTHEAST WINDS UP TO AROUND 15 KNOTS WILL COMBINE WITH AN EASTERLY SWELL TO GENERATE WAVE HEIGHTS UP 7 FEET OFFSHORE TONIGHT THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
944 WHUS72 KMLB 250755 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 355 AM EDT MON APR 25 2011 AMZ570-572-575-252000- /O.CAN.KMLB.SC.Y.0015.000000T0000Z-110426T0800Z/ /O.NEW.KMLB.SW.Y.0005.110425T0755Z-110426T0800Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 355 AM EDT MON APR 25 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM EDT TUESDAY. * SEAS: EAST TO SOUTHEAST WINDS AROUND 10 TO 15 KNOTS WILL COMBINE WITH AN EASTERLY SWELL TO GENERATE WAVE HEIGHTS UP 7 FEET OFFSHORE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS LESS THAN 20 KNOTS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 9:25 PM EDT, 6 hours 38 minutes earlier.
Area forecast discussion, Apr 23, 9:25 PM EDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 925 PM EDT SAT APR 23 2011 .DISCUSSION... ANOTHER QUIET WEATHER NIGHT AS A LARGE HIGH PRES RIDGE CENTERED OFF THE CAROLINA COAST MAINTAINS A DRY AND SUPPRESSED OVER THE FL PENINSULA. SFC RIDGE AXIS TO THE N WILL GENERATE A STEADY ONSHORE FLOW OVERNIGHT...WHICH WILL KEEP OVERNIGHT TEMPS IN THE M/U60S INLAND AND U60S/L70S ALONG THE COAST...ARND 6-9F ABV AVG. THE DEPTH OF THE ONSHORE FLOW MAY PUSH A BRIEF COASTAL ISOLD COASTAL SHRA OR TWO ONSHORE...BUT ANY IMPACT WOULD BE MINIMAL. NO UPDATES NECESSARY THIS EVENING. && .AVIATION... THRU 23/18Z...VFR. && .MARINE... DEEP HI PRES RIDGE OVER N FL WILL GENERATE A LIGHT TO GENTLE E/SE BREEZE ACRS THE LCL ATLC WATERS OVERNIGHT. SEAS SLIGHTLY ELEVATED DUE TO A 2-3FT LONG PD SWELL ADVECTING TOWARD THE ATLC COAST. NO SIG CHANGES NECESSARY WITH THE EVENING UPDATE. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...BRAGAW LONG TERM/IMPACT WX...CRISTALDI
Hazardous weather outlook, Apr 23, 5:10 AM EDT, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 510 AM EDT SAT APR 23 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 510 AM EDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. A RIP CURRENT IS A NARROW CHANNEL OF WATER WHICH FLOWS OUTWARD FROM THE SURF ZONE THAT CAN CARRY EVEN A STRONG SWIMMER INTO DEEPER WATER BEYOND THE SAND BAR. ATTEMPTS TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT CAN LEAD TO EXHAUSTION AND DROWNING. IF CAUGHT IN A RIP CURRENT...TRY TO STAY CALM AND SWIM PARALLEL TO THE BEACH UNTIL THE CURRENT WEAKENS...THEN SWIM TOWARD SHORE. CALL OR WAVE YOUR HANDS TO GET THE ATTENTION OF THE LIFEGUARDS. IF YOU ARE NOT AN EXPERIENCED SWIMMER AND CANNOT KEEP YOURSELF AFLOAT FOR EXTENDED PERIODS...DO NOT ENTER THE WATER. ...WIND AND SEA IMPACT... A LONG FETCH OF EASTERLY FLOW OVER THE ATLANTIC IS PUSHING A MODERATE SWELL INTO THE WATERS WHICH WILL BUILD COMBINED SEAS UP TO 6 FEET OVER THE OPEN ATLANTIC. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LONG PERIOD OCEAN SWELLS WILL CONTINUE A MODERATE THREAT FOR RIP CURRENTS INTO NEXT WEEK. THE COMBINATION OF WIND WAVE AND SWELL WILL BUILD SEAS TO 6 FEET OVER THE OFFSHORE WATERS THIS WEEKEND AND CONTINUE INTO NEXT WEEK. THERE IS A CHANCE FOR LIGHTNING STORMS TUESDAY AND WEDNESDAY AS MOISTURE FROM THE REMNANTS OF AN EASTERLY WAVE GET DRAWN NORTHWARD ACROSS THE FLORIDA PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.